Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Bleeding after using birth control patch. Menstruation?

Hello, I have a question about my birth control patch. I started the patch three Saturdays ago when my period first started as I was supposed to, last Tuesday, November 13th i started bleeding , I still had my patch on (last one out of three), I took my patch off this Saturday, November 17th. I have been bleeding since then, almost a week, it has been light, but constant. My period normally only lasts four days, five at most. Is it just my body getting used to the patch? Or is this considered my actuall period ?
Asked On : Fri, 23 Nov 2012
Answers:  1 Views:  27
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
OBGYN 's  Response
In the usual procedure of patch application, withdrawal bleeding occurs approximately one week after removal of patch and that is when the next cycle begins. It is possible for breakthrough bleeding to occur in the initial months of application and this subsides naturally. Apply your next patch as scheduled on next Saturday, i.e., on 24th November. Please get further instructions from your doctor and also have an examination to rule out any other problem. Good luck.
Answered: Fri, 23 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor